MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAINS OCEAN BRU; APPARATUS, AUTOTRANSFUSION

ATRIUM MEDICAL CORPORATION DRAINS OCEAN BRU; APPARATUS, AUTOTRANSFUSION
Model Number 2050-000
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
Report received stated that the tethered stopper (vent plug) on top of the drain was missing.
 
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Additional Manufacturer Narrative
The customer reported that the "lid of the chamber" was missing from a 2050-000 drain.Pictures were provided and the drain was returned without any of its original packaging.Upon investigation of the returned drain, it appears that the drain was being set up and water was added to the water seal chamber, but there is no sign the drain was used on a patient.The tethered stopper is missing from the drain, confirming the complaint.There are no signs of damage to the drain or that the stopper's tether broke.The device is missing the stopper and so is not conforming to its specifications.The device nonconformity is confirmed.A dhr review was completed which found no anomalies in the manufacturing process.The quantities of stoppers issued to the manufacturing lot of drains indicated that all stoppers were unaccounted for.The ifu provides adequate instructions for the setup of the device and instructs the user not to use the device if it is damaged.Complaint trending found that the actual occurrence level did not exceed the anticipated occurrence level.No excursions were identified.A complaint history review was completed which found no related complaints.A recurring lot number report was completed which found no related complaints.A review of cars/capas found none related to this complaint.A ncr review found none related to this complaint.A review of scars found none related to this complaint.Both the complaint and the device nonconformity were confirmed in the device evaluation.The dhr review did not identify any anomalies in the manufacturing of lot 471086.The component quantities and scrap quantities indicated that all components were accounted for.No evidence has been identified to suggest the drain left getinge without the tethered stopper.It is not definitively known how this nonconformity occurred, so the root-cause is impossible to define.
 
Event or Problem Description
N/a.

Brand Name
DRAINS OCEAN BRU
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key13934437
Report Number3011175548-2022-00112
Device Sequence Number17326229
Product Code CAC
UDI-Device Identifier00650862103014
UDI-Public00650862103014
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K043582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2024
Device Model Number2050-000
Device Catalogue Number2050-000
Device Lot Number471086
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer01/05/2023
02/02/2023
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date01/06/2023
02/06/2023
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown